Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2018, 9:13 PM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 9:13 PM CDT (02:13 UTC)
- Expired
- Apr 3, 2018, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:13 PM CDT | TSTM WND DMG | 1 Se Mount Juliet, TN | TREE DOWN ACROSS ROADWAY AT EAST DIVISION STREET AND CLEMMONS ROAD IN MOUNT JULIET |
| Apr 3, 9:18 PM CDT | HAIL 0.7 | La Vergne, TN | DIME SIZE HAIL AT LA VERGNE |
| Apr 3, 9:20 PM CDT | TSTM WND DMG | Lebanon, TN | PHOTO OF TREE SNAPPED |
| Apr 3, 9:21 PM CDT | TSTM WND DMG | Lebanon, TN | DELAYED REPORT. SEVERAL TREES DOWN ACROSS LEBANON INCLUDING A TREE DOWN ACROSS THE ROAD AT 705 VINCENT-CASON AVENUE AT CASTLE HEIGHTS AVENUE AND ANOTHER TREE DOWN ACROSS THE ROAD AT HILL STREET AT NORTH TARVER AVENUE. |
| Apr 3, 9:22 PM CDT | TSTM WND DMG | 4 Nw Lebanon, TN | TREE DOWN IN THE FIVE OAKS SUBDIVISION IN WEST LEBANON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:14 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
021
WUUS54 KOHX 040213
SVROHX
TNC037-149-189-040245-
/O.NEW.KOHX.SV.W.0025.180404T0213Z-180404T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
913 PM CDT TUE APR 3 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Northwestern Rutherford County in Middle Tennessee...
Central Wilson County in Middle Tennessee...
* Until 945 PM CDT
* At 913 PM CDT, a severe thunderstorm was located near Rural Hill,
or 15 miles southwest of Lebanon, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lebanon, Smyrna, La Vergne, Mount Juliet, Watertown, Rural Hill,
Belinda City, Walterhill, Cedars Of Lebanon State Park, Percy
Priest Lake, Dickerson Chapel Recreation Area and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 216 and 244.
Interstate 24 between mile markers 60 and 70.
Interstate 840 between mile markers 59 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3632 8621 3607 8614 3591 8658 3613 8670
3627 8644 3631 8627 3630 8627 3631 8625
TIME...MOT...LOC 0213Z 243DEG 43KT 3607 8653
HAIL...0.75IN
WIND...60MPH
$$
132 follow-up statements
024
WWUS54 KOHX 040223
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
923 PM CDT TUE APR 3 2018
TNC037-149-040233-
/O.CAN.KOHX.SV.W.0025.000000T0000Z-180404T0245Z/
Davidson TN-Rutherford TN-
923 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
NORTHWESTERN RUTHERFORD COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3632 8621 3607 8614 3603 8635 3618 8649
3627 8644 3631 8627 3630 8627 3631 8625
TIME...MOT...LOC 0223Z 243DEG 43KT 3612 8640
$$
TNC189-040245-
/O.CON.KOHX.SV.W.0025.000000T0000Z-180404T0245Z/
Wilson TN-
923 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL WILSON COUNTY...
At 923 PM CDT, a severe thunderstorm was located near Belinda City,
or 7 miles southwest of Lebanon, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lebanon, Mount Juliet, Watertown, Belinda City, Dickerson Chapel
Recreation Area and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 228 and 244.
Interstate 840 between mile markers 70 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3632 8621 3607 8614 3603 8635 3618 8649
3627 8644 3631 8627 3630 8627 3631 8625
TIME...MOT...LOC 0223Z 243DEG 43KT 3612 8640
HAIL...0.88IN
WIND...60MPH
$$
13334
WWUS54 KOHX 040239
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
939 PM CDT TUE APR 3 2018
TNC189-040249-
/O.EXP.KOHX.SV.W.0025.000000T0000Z-180404T0245Z/
Wilson TN-
939 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILSON COUNTY WILL
EXPIRE AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3632 8621 3607 8614 3603 8635 3618 8649
3627 8644 3631 8627 3630 8627 3631 8625
TIME...MOT...LOC 0239Z 243DEG 43KT 3620 8622
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:23 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 3, 8:23 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 823 PM CDT Tue Apr 3 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... With latest SPC day one evening convective outlook emphasizing the potential for damaging winds more versus large hail across the mid state region, removed the large hail reference in the zone forecast product. This is not saying that large hail will not still be a threat with an isolated svr tstm or two, but damaging winds potential is the main threat this evening. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be on track. && .AVIATION... 00Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Will continue close to timing reasoning of 18Z TAF forecast issuance as consensus of short range model guidance continues to support. VFR conditions should generally prevail before 04/02Z. Sfc pressure gradient influences should continue to support gusts as high as 35kts ahead of, along, and shortly behind strong sfc frontal passage. Sfc winds will veer from SW ahead of to NW behind frontal passage. As strong sfc frontal boundary moves across mid state 04/00Z-04/06Z, increasing chances of shwrs and tstms, with ceilings lowering to at least MVFR thresholds, possible. Decreasing cloudiness expected behind frontal passage as upper level troughing influences move eastward and sfc ridging influences build into mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Apr 3, 5:01 AM CDT, 16 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Tue Apr 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Severe storms are possible late this afternoon and evening for all of Middle Tennessee, however the best chances will be along and west of I-65. The primary threat is damaging straight-line winds. Large hail and isolated tornadoes will also be possible. In addition, a Wind Advisory is in effect for areas west of the Cumberland Plateau from 10 am this morning through 10 pm this evening. South to southwest winds of 15 to 25 mph with gusts of 35 to 45 mph at times. These non-thunderstorm winds may blow down a few trees, tree limbs, or power lines. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Freezing temperatures and widespread of frost are possible Thursday morning across all of Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation is being requested for the severe weather potential this evening. Spotter Thunderstorm Reporting Criteria: Tornado Funnel Cloud Flooding Hail >= 1/2 inch Measured winds of >50 mph Structural Damage Downed Trees or Power lines 27
In the hours before
Local storm report, Apr 3, 9:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG ERIN 36.32N 87.70W
04/03/2018 HOUSTON TN EMERGENCY MNGR
TREE DOWN AT 1245 OLD HERRIN ROAD
&&
EVENT NUMBER OHX1800321
21Special weather statement, Apr 3, 9:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
903 PM CDT TUE APR 3 2018
TNZ008-028>030-040245-
Wilson TN-Trousdale TN-Sumner TN-Smith TN-
903 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SMITH...SOUTHEASTERN
SUMNER...WILSON AND TROUSDALE COUNTIES UNTIL 945 PM CDT...
At 903 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belinda City, or near Lebanon, moving northeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gallatin, Lebanon, Carthage, Hartsville, Hendersonville, Mount
Juliet, Gordonsville, Belinda City, South Carthage, Tuckers
Crossroads, Dixon Springs, Bledsoe Creek State Park, Dickerson Chapel
Recreation Area and Gladeville.
A severe thunderstorm watch remains in effect until 100 AM CDT for
Middle Tennessee.
LAT...LON 3652 8621 3651 8621 3649 8623 3648 8619
3644 8617 3644 8611 3620 8586 3603 8638
3604 8639 3604 8640 3627 8660 3654 8622
TIME...MOT...LOC 0203Z 238DEG 45KT 3619 8642
13Local storm report, Apr 3, 9:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG ERIN 36.32N 87.70W
04/03/2018 HOUSTON TN EMERGENCY MNGR
TREE DOWN AT EMERALD ACRES AND ROUTE 49
&&
EVENT NUMBER OHX1800322
21Local storm report, Apr 3, 9:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
906 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/03/2018 DAVIDSON TN EMERGENCY MNGR
TREES DOWN ON HAYWOOD LANE AND KEELEY DR
&&
EVENT NUMBER OHX1800323
21Local storm report, Apr 3, 9:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
910 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG 12 E DOVER 36.48N 87.63W
04/03/2018 STEWART TN EMERGENCY MNGR
TREE FELL ON HOUSE ALONG HWY 79
&&
EVENT NUMBER OHX1800324
21Local storm report, Apr 3, 9:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT TUE APR 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 5 S NASHVILLE 36.10N 86.78W
04/03/2018 DAVIDSON TN EMERGENCY MNGR
TREE BLOCKING ROAD IN SOUTH NASHVILLE AT WALLACE RD
&&
EVENT NUMBER OHX1800325
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:03 PM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 27 min |
| Apr 3, 7:22 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 23 min |
| Apr 3, 7:47 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Perry | 43 min |
| Apr 3, 8:17 PM CDT | Special Weather Statement | OHX | Sumner | 43 min |
| Apr 3, 8:26 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 49 min |
| Apr 3, 8:29 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Apr 3, 8:34 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 26 min |
| Apr 3, 8:35 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Apr 3, 8:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 37 min |
| Apr 3, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 34 min |
| Apr 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 32 min |
| Apr 3, 8:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 36 min |
| Apr 3, 9:03 PM CDT | Special Weather Statement | OHX | Smith, Trousdale, Wilson | 42 min |
| Apr 3, 9:17 PM CDT | Areal Flood Advisory | OHX | Davidson, Hickman, Williamson | 3 hr |
| Apr 3, 9:18 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 27 min |
| Apr 3, 9:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 15 min |
| Apr 3, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 34 min |
| Apr 3, 9:39 PM CDT | Special Weather Statement | OHX | Lawrence | 36 min |
| Apr 3, 10:09 PM CDT | Special Weather Statement | OHX | Warren, White | 51 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | OHX | Giles | 47 min |
| Apr 3, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 52 min |
| Apr 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 32 min |
| Apr 3, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 47 min |
| Apr 4, 2:47 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.